Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Convex matrix equations


Authors: J. S. Montague and R. J. Plemmons
Journal: Bull. Amer. Math. Soc. 78 (1972), 965-968
MSC (1970): Primary 15A24, 15A30; Secondary 20M10, 52A40
DOI: https://doi.org/10.1090/S0002-9904-1972-13070-2
MathSciNet review: 0306231
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. G. Birkhoff, Tres observaciones sobre el algebra lineal, Univ. Nac. Tucumán Revista. Ser. A 5 (1946), 147-151. MR 20547
  • 2. A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. I, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 132791
  • 3. H. K. Farahat, The semigroup of doubly-stochastic matrices, Proc. Glasgow Math. Assoc. 7 (1966), 178-183. MR 34 #2590. MR 202730
  • 4. G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, Cambridge Univ. Press, New York, 1934.
  • 5. D. J. Hartfiel, The matrix equation AXB = X, Pacific J. Math. 36 (1971), 659-669. MR 280510
  • 6. K. H. Hofmann and P. S. Mostert, Elements of compact semigroups, Merrill, Columbus, Ohio, 1966. MR 209387
  • 7. A. S. Householder, The theory of matrices in numerical analysis, Blaisdell, Waltham, Mass., 1964. MR 30 # 5475. MR 175290
  • 8. L. Mirsky, Results and problems in the theory of doubly-stochastic matrices, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 1 (1962/63), 319-334. MR 27 # 3007. MR 153038
  • 9. L. Mirsky, On a convex set of matrices, Arch. Math. 10 (1959), 88-92. MR 21 #5643. MR 106913
  • 10. J. S. Montague, Equations in a matrix semigroup (submitted).
  • 11. J. S. Montague and R. J. Plemmons, Doubly stochastic matrix equations (submitted).
  • 12. R. Penrose, A generalized inverse for matrices, Proc. Cambridge Philos. Soc. 51 (1955), 406-413. MR 16, 1082. MR 69793
  • 13. S. Schreiber, On a result of S. Sherman concerning doubly stochastic matrices, Proc. Amer. Math. Soc. 9 (1958), 350-353. MR 20 # 1687. MR 95181
  • 14. S. Sherman, A correction to "On a conjecture concerning doubly stochastic matrices", Proc. Amer. Math. Soc. 5 (1954), 998-999. MR 16, 326. MR 64728
  • 15. J. Stoer, On the characterization of least upper bound norms in matrix space, Numer. Math. 6 (1964), 302-314. MR 168571
  • 16. E. Witt, Theorie der quadratische Formen in beliebigen Korpern, J. Reine Angew. Math. 176 (1937), 31-44.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 15A24, 15A30, 20M10, 52A40

Retrieve articles in all journals with MSC (1970): 15A24, 15A30, 20M10, 52A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1972-13070-2

American Mathematical Society